A member asked:

Can drugs cause hives?

9 doctors weighed in across 5 answers
Dr. Emily Altman answered

Specializes in Dermatology

Medications and illegal drugs can cause hives. This is particularly true of meds like Aspirin and opiate derivatives like morphine. Hives can result from an allergic reaction to any medication. If a person gets hives from any medication, that medication or related compounds should never be taken again. If there is any mouth or throat swelling or itching, go to er immediately.

Answered Jun 24, 2014

5.2k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Andrew Murphy answered

Specializes in Allergy and Immunology

There are multiple cause for hives and medications can be one of them.

Answered Apr 17, 2013

5.2k views

Thank
Dr. Raymond Chow answered

Specializes in Pharmacology

For a true drug allergy, look for signs of a growing rash anywhere on your body within an hour of taking your medication. These rashes can manifest as hives, itchiness, or swelling. The most concerning of the symptoms would be swelling, particularly in the upper body as it may constrict breathing. Discuss with your pharmacist about the likelihood of a certain drug to cause such a reaction.

Answered Apr 20, 2019

4.7k views

Thank
Dr. John Chiu answered

Specializes in Allergy and Immunology

Any drug can cause hives. Some drugs may take minutes , others a few hours.

Answered Nov 27, 2017

4.7k views

Thank
Dr. Jovita Anyanwu answered

Specializes in Internal Medicine

Development of hives with any respiratory distress should be considered possible anaphylactic reaction and requires prompt emergency medical care.

Answered Jun 19, 2014

4.7k views

Thank

Related Questions

A member asked:

Do strawberries cause hives & why?

A doctor has provided 1 answer

A member asked:

I get hives ever evening. What. Causes that?

3 doctors weighed in across 2 answers

A member asked:

Hives that are returning what can cause this?

A doctor has provided 1 answer

A member asked:

How do I find what's the cause of these hives?

A doctor has provided 1 answer

A member asked:

Could you tell me what are my hives being caused by?

A doctor has provided 1 answer

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...